Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Constant nausea and vomiting
Nov 1, 2005

My drug regimen includes Viread and Combivir which I have been on for the past 15 mos when I was diagnosed. My lab results show viral load is undetectable and cd4 is up to normal, however, I've been suffering from severe nausea and vomiting. Initially it was on and off, but for the past 2-3 mos it has been constant. Tried Ginger and Zofran without much help. I went though audio test to rule out any ear problems and x rays and MRI's to rule out Osteomyelitis(before I get severe nausea and vomiting, it always starts with pain and tenderness of an ankle). Now, my physician is recommending for a lumbar puncture for possible virus. Do you have any idea what is causing these symptoms? Is it possible that these symptoms are caused by medications? These symptoms seem worse in the morning and at night 1-2 hours after I take my meds. Any advise you can offer will be greatly appreciated.

Response from Dr. Wohl

If the nausea began immediately when you started the medications then I would suspect they are the cause. I would talk to your doc about stopping the meds for a couple of weeks and seeing if the nausea resolves as an ultimate test.

If this turns out to be the case you can try to introduce the meds one by one (start one for a few days then if no nausea, add the other). This should not risk resistance and will let you see which one is the culprit.

DW DW



Previous
Unusual increase of CD4 cells after HAART?
Next
what should you do?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement